Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suggestion for heparin injection for Blood clotting in liver - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
User :   Hello Sir,I have a critical situation.My grand mother aged 90years had a fall.We admitted her into a hospital.From there analysis , they found a crack on her Thai and they opted for an operation.She cleared as medically fit for the operation.She was having no other decisis.Three weeks back they conducted an operation.After the operation her Sodium , potassium,protein levels are constantly varied and she was disoriented.They tried different medicine .But didt worked.We found swelling all over her body .3 hours back they found ,she have a high variation in ECG.They tried to check the cause of the sudden ECG changes .After their analysis, they found there is a chance of blood coting on liver .Now they called us and said there is no treatment other than using Hephrin injection.But its highly risky.If we not proceed for Hephrin patient may gradually go for death.
My Question:How much chance we have using heparin over 90 years old patient.Please help me to make the decision.
Doctor :   Hello.
Doctor :   Let me read your query.
User :   okay
Doctor :   I have gone through your query.
User :   okay
Doctor :   Heparin anticoagulant which prevents the blood from clotting.
Doctor :   It comes with its own side effects.
User :   atually i am away from hospital...and have to m
User :   i got that
User :   but question what decision is better.
Doctor :   It should be carefully used elderly as there liver and kidney functions will be low.
User :   they said that... and i clearly understood the risk factor.
Doctor :   since the doctor have decided that, use of heparin is the only way out,
Doctor :   We are left with no other choice.
User :   If we not done.. they find difficult to give treatment.Cz they are not even getting blood from her
User :   cz family is ready to proceed without heparin
Doctor :   I didn't get that?
Doctor :   Cz?
User :   atleast they have slight chance to keep her alive for few more days
Doctor :   Yes.
User :   so i am the one have to take the tough call
Doctor :   Ok.
User :   so...juat want to know, is that we have 50% chance with the hephrin.doctores doing this as a last try.They clearly said it may/may not work
Doctor :   There are few alternative medication, but they are also equally have high side effects.
User :   okay
User :   side effect mens .. like
Doctor :   If the cause for your grand condition is identified as a blood clot.
Doctor :   Then only way to go is with heparin.
Doctor :   side effects like liver damages.
User :   they said it might be blood clot
User :   thay cant make 100% decision cz of her current condetions
User :   they are not getting blood from wains and central lines
Doctor :   Did they do any investigation for that?
Doctor :   Ok.
User :   her body having high water levels
Doctor :   Ok.
User :   and ECG having huge variation
Doctor :   Ok.
User :   so they finally reached blood cloting
User :   Sad thing was before operation she was quite good
Doctor :   Ok.
User :   we tried to give better condetions but that went in wain
Doctor :   Did they do a CT or ultrasound of abdomen?
User :   nope
Doctor :   Ok.
User :   they MRI may work to find the prob, but she is having poor condetion to go for it
Doctor :   Ok.
User :   So heparin
User :   only last chncse?
User :   please advise me
Doctor :   As the treating doctor have made up the mind, there is little one can do to change the mode of treatment.
User :   okay
User :   okay then......
Doctor :   Heparin doesn't always cause life threatening complications .
User :   okay
Doctor :   You can just hope for the best.
User :   ege is the prob
User :   yes
User :   she having weezying
Doctor :   EGE?
User :   sorry
User :   ecg
User :   ?
Doctor :   Since when is she having complaints of wheeze?
User :   very ols prob
User :   old prob
Doctor :   Ok.
User :   but not like this
Doctor :   Ok.
User :   now its heavy
User :   oxigen ;elels are coming down came to 35
Doctor :   Did the doctor say any particular reason for increased wheeze?
Doctor :   Ok.
User :   they said the clotting may be
Doctor :   Ok.
User :   sawelling
Doctor :   Ok.
Doctor :   If the clot is what causing these conditions, then we have to proceed with the treatment.
User :   okay
User :   got it
User :   thank you..
Doctor :   What and all investigation did they do for current,
Doctor :   Situations.
User :   ECG only
Doctor :   Can you give your location?
User :   and cz she showing other symptoms like swelling, wheezing
Doctor :   Ok.
User :   they said echo test may help
User :   but patient is not having good condetion to go for it
User :   oxigen level changing
User :   so there are the checking they done now
Doctor :   Ok.
User :   can u tell me
User :   tehy said we can inform after deciding.. no time line may be morning
User :   that also not convinsing me
Doctor :   Ok.
User :   if this thge case how quick i have to give my word
User :   currently they are waiting for my confirmation
Doctor :   No.
User :   so y u asking the data
Doctor :   Just for information.
User :   okay
User :   thats all i want to know....
Doctor :   You are welcome.
User :   how much time i can take for the decision
Doctor :   Do it as soon as possible.
User :   okay
User :   thank you
User :   god bless you
Doctor :   Same you to you.
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor